Second Workshop

On 21st & 22nd May 2012, the second CAPACITY-CHARACTER PROJECT Workshop will be held at Delft University of Technology in The Netherlands. Attendance is free of charge (thanks to support from the Philosophy Department at Delft University of Technology and 3TU.Ethics), though at present there are no spare participant slots available. Interested parties may email info@capacitycharacter.com and request to be placed on the waiting list.

TIME AND LOCATION

The workshop will run from 9am on Monday, 21st May 2012 until 6pm on Tuesday, 22nd May 2012, and it will be held at the following location:

Faculty of TBM, TU Delft
Jaffalaan 5, 1st Floor, Rooms I & J
2628 BX Delft, The Netherlands

TERMS OF REFERENCE (for presenters)

Please note that this is an informal workshop not a conference, and that our aim is to identify and discuss issues not to present finished papers. Thus, in preparing your presentations please plan to talk for no longer than 20-25 minutes to leave ample time for discussion. A data projector and whiteboards will be available. As a guide, your discussion should aim to highlight the issue that you wish to discuss, explain its significance, identify questions for discussion, sketch your planned approach to addressing those questions, and relate your topic to the central themes of the CAPACITY-CHARACTER PROJECT.

PROGRAMME

MONDAY, 21ST MAY 2012
09.00 REGISTRATION, TEA & COFFEE
10.00 Nicole Vincent & Jeanette Kennett
          Welcome and Introduction
10.30 Jan Bransen
          The Looping Effect: How Words Form People
11.40 MORNING TEA (10 min)
11.50 Katrien Schaubroeck
          Blame, the self and self-understanding
13.00 LUNCH (1 hr)
14.00 Carla Bagnoli
          Character traits & the emotional aspect of practical reason
15.10 Jessica Wolfendale & Matthew Talbert
          War Crimes, Character, and Responsibility
16.20 AFTERNOON TEA (10 min)
16.30 Dorothee Horstkötter
          Juvenile delinquents’ views on antisocial behavior, neurobiology & mental disorder
17.40 Nicole Vincent & Jeanette Kennett
          Wrap-up for Day 1
19.30 WORKSHOP DINNER

TUESDAY, 22ND MAY 2012
09.00 Nicole Vincent & Jeanette Kennett
          Welcome back
09.10 Jillian Craigie
          Capacity, character and supported decision-making
10.20 MORNING TEA (10 min)
10.30 Saskia Polder
          You shall be changed
11.40 Stephen Morse
          Criminal Common Law Compatibilism
12.50 LUNCH (1hr 10 min)
14.00 Jan Christoph Bublitz & Reinhard Merkel
          The legal protection of personality: some observations and ideas for future research
15.10 Dennis Patterson & Sofia Moratti
          Insanity and the offender’s character: neuroscience in the courtroom
16.20 AFTERNOON TEA (10 min)
16.30 Filippo Santoni de Sio
          Capacity and Character: towards a conceptual analysis
17.40 Nicole Vincent & Jeanette Kennett
          The unfolding project
19.30 DRINKS

LIST OF PARTICIPANTS

Audrey Anton (Philosophy, Western Kentucky University, USA)
Tom Bates (Philosophy, University of Leiden, NL)
Carla Bagnoli (Philosophy, University of Modena & Reggio Emilia, IT)
Jan Bransen (Philosophy, Radboud Universiteit Nijmegen, NL)
Jan Christoph Bublitz (Law, University of Hamburg, DE)
Jillian Craigie (Philosophy, University College London, UK)
Nadira Faulmüller (Psychology, Oxford, UK & TU Delft, NL)
Pim Haselager (Donders Institute, Radboud Universiteit Nijmegen, NL)
Andy Hill (Bristol, UK)
Dorothee Horstkötter (Health, Ethics and Society, Maastricht University, NL)
Bjørn Jespersen (see here)
Jeanette Kennett (Philosophy, Macquarie University, AU)
Liesbeth Koot (Developmental Psychology, Vrije Universiteit, NL)
Gert-Jan Lokhorst (Philosophy, TU Delft, NL)
Hannah Maslen (Law, Oxford, UK & TU Delft, NL)
Giulio Mecacci (Cognitive Science, University of Siena, IT)
Reinhard Merkel (Law, University of Hamburg, DE)
Gerben Meynen (Philosophy, Vrije Universiteit, NL)
Sofia Moratti (Law, European University Institute, IT)
Stephen Morse (Law, University of Pennsylvania, USA)
Dennis Patterson (Law, European University Institute, IT)
Robin Pierce (Biotechnology, TU Delft, NL)
Saskia Polder (University of Leiden, NL)
Filippo Santoni de Sio (Philosophy, TU Delft, NL)
Giuseppe Sartori (Cognitive Neuroscience, University of Padua, IT)
Hanno Sauer (Philosophy, University of Leiden, NL)
Katrien Schaubroeck (Philosophy, Utrecht University, NL)
Anne-Lise Sibony (Law, Université de Liège, BE)
Ilina Singh (Bioethics and Society, LSE, UK)
Peter Sperber (Philosophy, Utrecht University, NL)
Matthew Talbert (Philosophy, West Virginia University, USA)
Nicole Vincent (Philosophy, Macquarie University, AU and TU Delft, NL)
Jessica Wolfendale (Philosophy, West Virginia University, USA)